MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910020
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode is krd/hcg.Initial reporter name and address: (b)(6).Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Seven pictures were attached to the complaint file in which the embolic coil can be seen entangled with the dpu and introducer sheath, as well as kinked in several sections.The rh (resistance heating) coil remained connected to the coil.The dpu distal and proximal radiopaque markers were normal, as well as the introducer sheath.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding resistance during microcoil placement was confirmed based on the kinked conditions of the embolic coil observed in the picture, in which is possible that excessive force was applied during the advancement of the microcoil due to the resistance felt; however, this conclusion may be updated once the functional test is performed if the condition of the returned device allows it.An assignment of a root cause is not possible with the information available.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Complaint trends are monitored on a monthly basis as part of the company post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a cerebral coil embolization of an aneurysm, the physician attempted to peel away the galaxy g3 mini 1mm x 2cm (glm910020/30735004) but there was resistance felt inside the sheath.The device was replaced with another same sized coil and other coils were used without any problems.The procedure completed.Continuous flush was done.On (b)(6) 2023 additional event information was received indicating that the target vessel was de basca.The microcatheter was not removed nor replaced.No damage was reported to the device, noting was noted to be obstructing the device, and the device was not able to be inserted into the hub of the microcatheter.Based on the device analysis, the embolic coil was kinked.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.00mm x 2.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was noted to be outside of the introducer.The complaint device was inspected under the microscope.Under magnification, the embolic coil was observed slightly stretched and with multiple kinked areas.The embolic coil is observed still attached to the resistance heating (rh) coil.These damages are consistent with the damages observed in the pre-shipment photos.No other damages were observed on the returned device.The inner diameter (id) of the introducer was confirmed to be within specification.Coil stretching and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in coil stretching and kinking.The stretched and kinked condition of the embolic coil were not originally reported in the complaint.The damages noted in the coil prevented the inability to move the coil to be evaluated through functional testing.However, such damages could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the resistance/friction encountered during the procedure.It is possible that a continuous flush had not been done, without an adequate flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the reported issue documented in the complaint regarding resistance during coil advancement was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil kinking and coil stretching from leaving the facility.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 05-apr-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16636952
Report Number3008114965-2023-00206
Device Sequence Number5980432
Product Code KRD
UDI-Device Identifier10886704080237
UDI-Public10886704080237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGLM910020
Device Catalogue NumberGLM910020
Device Lot Number30735004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/05/2023
04/11/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/05/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown